Format

Send to

Choose Destination
Int J Hematol. 2002 Oct;76(3):279-83.

Treatment with cerivastatin in primary mixed hyperlipidemia induces changes in platelet aggregation and coagulation system components.

Author information

1
Department of Hematology, Gulhane Military Medical Academy, Ankara, Turkey. aural@gata.edu.tr

Abstract

Platelet activation, impairment of fibrinolysis, activation of the coagulation pathway, and dyslipidemia are important factors in the pathogenesis and progression of ischemic heart disease, and patients generally need to use an antiplatelet agent. Lipid-lowering cerivastatin, a novel 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitor, was administered to 20 patients with primary mixed hyperlipidemia for the assessment of the effect of cerivastatin on lipid levels, plasma fibrinogen concentration, factor VII, VIII, and X levels, plasminogen and antiplasmin concentrations, platelet count, and aggregation (adenosine diphosphate [ADP], collagen, and epinephrine induced). Assessments were made immediately after 2 months of a standard lipid-lowering diet, 4 weeks of placebo administration, and 4 weeks of cerivastatin treatment. Cerivastatin achieved significant reductions in triglyceride, total cholesterol, and low-density lipoprotein cholesterol levels. The significant improvement of the lipid profile was associated with platelet aggregation reduction in vitro stimulated by ADP, collagen, and epinephrine (P < .05, P = .05, P < .005, respectively). Significantly lower levels of factor VII and fibrinogen were observed (P = .001, P < .0001) immediately after cerivastatin treatment. No significant differences were detected in factor VIII level, plasminogen and antiplasmin concentrations, and platelet count after cerivastatin treatment. It was concluded that cerivastatin in mixed hyperlipidemia can exert beneficial changes on specific hemostatic variables and platelet aggregation in addition to its positive effects on plasma lipid values.

PMID:
12416740
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center